Alert archive / Maine / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Gray, ME
NWS Gray, ME issued this flash flood watch at Aug 10, 2012, 12:20 PM EDT for 7 counties in New Hampshire; 8 counties in Maine. It took effect at Aug 10, 2012, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2012, 12:20 PM EDT (16:20 UTC)
- In effect from
- Aug 10, 2012, 2:00 PM EDT
- Expired
- Aug 10, 2012, 10:34 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
- Flood severity
- None
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 50 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
769 WGUS61 KGYX 101620 FFAGYX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAY ME 1220 PM EDT FRI AUG 10 2012 ...FLASH FLOOD WATCH THIS AFTERNOON THROUGH MID-MORNING SATURDAY... .SHOWERS AND THUNDERSTORMS WILL DEVELOP AND TRACK NORTHWARD THROUGH NORTHERN NEW ENGLAND THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE ATMOSPHERE IS UNUSUALLY RICH IN MOISTURE...AND SHOWERS AND THUNDERSTORMS ARE THEREFORE EXPECTED TO PRODUCE HEAVY RAINFALL. GIVEN OBSERVED RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS CENTRAL AND NORTHERN NEW HAMPSHIRE AND WESTERN MAINE ON THURSDAY AND THURSDAY NIGHT...ADDITIONAL HEAVY RAINFALL TODAY WILL RAISE SMALL STREAMS AND CREEKS MORE RAPIDLY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH INTO EASTERN MAINE SATURDAY MORNING. MEZ007>009-012>014-018>021-023>025-NHZ001>010-110030- /O.NEW.KGYX.FF.A.0004.120810T1800Z-120811T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK- COASTAL CUMBERLAND-SAGADAHOC-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 1220 PM EDT FRI AUG 10 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN WESTERN MAINE... ANDROSCOGGIN...CENTRAL SOMERSET...COASTAL CUMBERLAND... COASTAL YORK...INTERIOR CUMBERLAND...INTERIOR YORK... KENNEBEC... NORTHERN FRANKLIN...NORTHERN OXFORD...SAGADAHOC... SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. IN NEW HAMPSHIRE...BELKNAP...MERRIMACK...NORTHERN CARROLL... NORTHERN COOS...NORTHERN GRAFTON...SOUTHERN CARROLL...SOUTHERN COOS... SOUTHERN GRAFTON...STRAFFORD AND SULLIVAN. * THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON INTO THE OVERNIGHT HOURS. LOCAL RAINFALL AMOUNTS OF 2 INCHES OR MORE CAN BE EXPECTED WITH THESE STORMS. * CREEKS AND STREAMS WHICH ARE ALREADY RUNNING AT ELEVATED LEVELS FROM THURSDAY'S RAINFALL ARE SUSCEPTIBLE TO RAPID RISES. ADDITIONALLY...STREAMS AND CREEKS IN HIGHER TERRAIN WILL RISE RAPIDLY ALONG AND DOWNSTREAM OF WHERE HEAVY RAINFALL IS OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ STJEAN/NWS GRAY ME
2 follow-up statements
666 WGUS61 KGYX 110118 FFAGYX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAY ME 918 PM EDT FRI AUG 10 2012 ...FLASH FLOOD WATCH THIS AFTERNOON THROUGH MID-MORNING SATURDAY... .HEAVY RAIN WILL CONTINUE TO PUSH INTO WESTERN MAINE THIS EVENING AS THE REMNANTS OF A CONVECTIVE SYSTEM GET DRAWN INTO A LARGE LOW PRESSURE SYSTEM. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. THE HEAVY RAIN WILL END IN MOST AREAS BY MIDNIGHT OR VERY SHORTLY AFTER. NHZ001>010-110230- /O.CAN.KGYX.FF.A.0004.000000T0000Z-120811T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD- INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 918 PM EDT FRI AUG 10 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE HAS BEEN CANCELLED. THE HEAVY RAIN HAS ENDED ACROSS NEW HAMPSHIRE... ALTHOUGH LIGHTER SHOWERS MAY PERSIST FOR THE NEXT FEW HOURS. $$ MEZ007>009-012>014-018>021-023>025-110600- /O.EXT.KGYX.FF.A.0004.000000T0000Z-120811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK- COASTAL CUMBERLAND-SAGADAHOC- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM 918 PM EDT FRI AUG 10 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WESTERN MAINE...INCLUDING THE FOLLOWING AREAS... ANDROSCOGGIN...CENTRAL SOMERSET...COASTAL CUMBERLAND...COASTAL YORK...INTERIOR CUMBERLAND...INTERIOR YORK...KENNEBEC... NORTHERN FRANKLIN...NORTHERN OXFORD...SAGADAHOC...SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. * UNTIL 2 AM EDT SATURDAY * HEAVY RAIN WILL CONTINUE THROUGH THE EVENING. LOCAL RAINFALL AMOUNTS OF 2 INCHES OR MORE CAN BE EXPECTED. * CREEKS AND STREAMS WHICH ARE ALREADY RUNNING AT ELEVATED LEVELS FROM RECENT RAINFALL ARE SUSCEPTIBLE TO RAPID RISES. ADDITIONALLY...STREAMS AND CREEKS IN HIGHER TERRAIN WILL RISE RAPIDLY ALONG AND DOWNSTREAM OF WHERE HEAVY RAINFALL IS OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
307 WGUS61 KGYX 110234 FFAGYX FLOOD WATCH NATIONAL WEATHER SERVICE GRAY ME 1034 PM EDT FRI AUG 10 2012 ...FLOODING RAIN THREAT ENDING... .ALTHOUGH RAIN CONTINUES ACROSS MUCH OF WESTERN MAINE THIS EVENING... HEAVY AT TIMES... THE THREAT FOR FLOODING RAIN HAS ENDED. ANY ADDITIONAL RAINFALL IS NOT EXPECTED TO CAUSE FLOODING. RAIN SHOULD COME TO AN END OVER THE NEXT FEW HOURS. MEZ007>009-012>014-018>021-023>025-110345- /O.CAN.KGYX.FF.A.0004.000000T0000Z-120811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK- COASTAL CUMBERLAND-SAGADAHOC- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM 1034 PM EDT FRI AUG 10 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN MAINE HAS BEEN CANCELLED. THE THREAT FOR FLOODING RAINS HAS ENDED... ALTHOUGH MODERATE TO OCCASIONALLY HEAVY RAIN MAY CONTINUE FOR THE NEXT FEW HOURS. NO ADDITIONAL FLOODING IS EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Aug 10, 6:46 AM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 10, 6:46 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 646 AM EDT FRI AUG 10 2012 .SYNOPSIS... LOW PRESSURE WILL MEANDER OVER THE EASTERN GREAT LAKES TODAY THROUGH SATURDAY. A WARM FRONT EXTENDING EAST FROM THIS LOW WILL MOVE SLOWLY TO THE NORTH FROM SOUTH OF NEW ENGLAND TODAY INTO NORTHERN NEW ENGLAND ON SATURDAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL MOVE EAST TOWARD THE REGION ON SATURDAY, THEN CROSS THE REGION ON SUNDAY. A WEAK TROUGH WILL CROSS THE AREA MONDAY. LOW PRESSURE WILL PULL A COLD FRONT ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WILL UPDATE TO INPUT LATEST OBSERVED DATA. MAIN CHANGE IS TO ADJUST THE CHC OF PRCP PER LATEST RADAR. OTRW JUST MINOR TWEAKS. THE LOW TO OUR W IS CAUGHT UNDER THE UPR LVL CUTOFF LOW OVER THE ERN GREAT LAKES SO IT WILL MOVE VERY LITTLE TDA. A WRM FNT EXTENDING E FROM THIS LOW TO S OF NEW ENGLAND WILL SLOWLY PUSH TO THE N TDA. AN OLD FRONTAL BOUNDARY HUNG UP ACROSS NRN NH AND WRN ME WILL SLOWLY DISSIPATE. LOTS OF MOIST AND UNSTABLE AIR WILL CONT TO PUSH N INTO THE FCST AREA WITH A LONG TRAJECTORY OF MOISTURE FEEDING IN FROM THE GULF OF MEXICO AND THE CARIBBEAN SUPPLYING A TROPICAL MOISTURE FEED. PRECIPITABLE WATER VALUES ARE VERY HIGH IN THIS AIR MASS. THIS HAS THE POTENTIAL TO PRODUCE SOME HEAVY RA WITH ANY SHRA OR TSTM ACTIVITY. TEMPS WON'T WRM UP TOO MUCH TDA DUE TO LOTS OF CLOUDS AND PRPC. AREAS OF F SHOULD LIFT SLOWLY THIS MORNING. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE ALONG WITH A BLEND OF HPC/RFC QPF FOR THE NEAR TERM FCST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... THE WX PATTERN DOESN'T CHANGE MUCH FROM THE NEAR TERM TO THE SHORT TERM. THE UPR LVL CUTOFF LOW REMAINS OVER THE ERN GREAT LAKES WITH THE SFC LOW MEANDERING AROUND UNDER THE UPR LVL SYSTEM. THE WRM FNT CONTINUES TO PUSH NORTHWARD INTO NRN NEW ENGLAND ON SATURDAY WHILE A CD FNT APPROACHES FROM THE W. THIS WILL CONT PRCP ACROSS THE REGION WITH SOME HEAVY RA PSBL AS HIGH PRECIPITABLE WATER VALUES AND THE TROPICAL CONNECTION CONT. MODELS HAVE BEGUN TO BE A BIT MORE VARIABLE WITH QPF AMOUNTS. THEY HAVE TENDED TO SHOW HIGHEST AMOUNTS OVER MORE NRN AREAS WITH LESSER AMOUNTS TO THE S...BUT NOW ARE BEGINNING TO REVERSE THAT TREND. THUS CONFIDENCE IS NOT VERY HIGH FOR QPF AMOUNTS AND WHERE THE HIGHEST AMOUNTS WILL OCCUR... BUT THERE IS THE POTENTIAL FOR SOME HEAVIER PRCP. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE ALONG WITH A BLEND OF HPC/RFC QPF FOR THE SHORT TERM FCST. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BOTH ECMWF/GFS SUPPORT A CONTINUATION OF ABOVE NORMAL TEMPERATURES THIS PERIOD. AN UPPER LOW CENTERED OVER THE EASTERN GREAT LAKES WILL LIFT NORTH INTO SOUTHERN CANADA AND WEAKEN EARLY IN THE PERIOD. WE'RE THEN LEFT WITH A BROAD TROUGH WITH A SERIES OF WEAK IMPULSES BRINGING UNSETTLED WEATHER AS THEY CROSS THE REGION NEARLY EVERYDAY. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH SATURDAY/...VARIABLE CONDITIONS...MOSTLY IFR TO LIFR AT NGT AND INTO THE MORNING HOURS THEN MVFR TO IFR DURING THE AFTERNOON HOURS IN SHRA/TSTMS AND AREAS OF F THAT WILL BE MOST PREVALENT AT NGT TIME AND INTO THE MID MORNING HOURS. LONG TERM... SUN...AREAS OF MVFR IN SHOWERS AND THUNDERSTORMS. && .MARINE... SHORT TERM /TODAY THROUGH SATURDAY/...WILL UPDATE TO INPUT LATEST OBSERVED DATA RESULTING IN JUST MINOR TWEAKS TO THE PREVIOUS FCST. ONSHORE FLOW OF S OR SE WINDS WILL CONT THRU THE SHORT TERM FCST PERIOD. A FEW GUSTS OVER THE OUTERMOST WATERS MAY APPROACH 25 KTS...BUT WINDS SHOULD STAY BELOW SCA LEVELS. SEAS WILL BUILD DUE TO THE CONTINUED ONSHORE FLOW /AND AS FCST BY THE SWAN MODEL GUIDANCE WHICH WAS USED FOR THE SHORT TERM FCST/ AND MAY REACH 5 FT TNGT AND SATURDAY...WHICH TOUCHES SCA CRITERIA. FOR NOW WILL NOT PUT UP AN SCA FOR SEAS BUT IT BEARS WATCHING CLOSELY FOR THE POTENTIAL TNGT AND SATURDAY. LONG TERM... SUN - MON AM...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE OUTSIDE THE BAYS. && .HYDROLOGY... THE POTENTIAL FOR HEAVY RA TDA THRU SATURDAY AND INTO SATURDAY NGT COULD LEAD TO SOME MINOR FLOODING PROBLEMS...ESPECIALLY IF ANY HEAVY TSTMS DEVELOP OR IF TSTMS TRAIN OVER THE SAME AREAS. AT THIS TIME NO FLOOD WATCHES ARE IN EFFECT BUT THE POTENTIAL FOR EXCESSIVE RAINFALL NEEDS TO BE MONITORED CLOSELY OVER THE NEXT COUPLE OF DAYS. PER RADAR...THERE HAVE ALREADY BEEN SOME HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES /AND LOCALLY MORE/ OVER THE PAST 12 HOURS OR SO. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 10, 3:37 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 337 AM EDT FRI AUG 10 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-110745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 337 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A FRONT WILL REMAIN STALLED ACROSS THE REGION AND PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY. SLOW-MOVING SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE THRU SATURDAY NIGHT AND COULD LEAD TO SOME MINOR FLOODING PROBLEMS...ESPECIALLY IF ANY HEAVY THUNDERSTORMS DEVELOP OR IF THUNDERSTORMS TRAIN OVER THE SAME AREAS. AT THIS TIME NO FLOOD WATCHES ARE IN EFFECT BUT THE POTENTIAL FOR EXCESSIVE RAINFALL NEEDS TO BE MONITORED CLOSELY OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-110745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 337 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 10, 8:21 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
821 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD LEBANON 43.39N 70.85W
08/09/2012 YORK ME LAW ENFORCEMENT
BRIDGE WASHED OUT NEAR 258 ORRILLS HILLS ROAD
&&
EVENT NUMBER GYX1200232
MPKLocal storm report, Aug 10, 8:39 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
839 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 1 SSW MILTON 43.39N 71.00W
08/09/2012 STRAFFORD NH LAW ENFORCEMENT
LARGE TREE AND WIRES DOWN ACROSS MCKEAGNEY ROAD
&&
EVENT NUMBER GYX1200233
MPKLocal storm report, Aug 10, 9:00 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
900 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 2 WSW SUGAR HILL 44.21N 71.83W
08/09/2012 GRAFTON NH LAW ENFORCEMENT
THREE LARGE TREES ACROSS PEARL LAKE ROAD BETWEEN LISBON
AND SUGAR HILL
&&
EVENT NUMBER GYX1200234
MPKLocal storm report, Aug 10, 10:45 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1045 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD LEBANON 43.39N 70.85W
08/09/2012 YORK ME EMERGENCY MNGR
CORRECTION TO EARLIER REPORT OF BRIDGE WASHED IT...IT
WAS COVERT THAT WAS OVER CAPACITY CAUSING WATER TO WASH
OVER ORRILLS HILL ROAD AND ABOUT A 4FT SECTION OF ROAD
WAS ERODED AWAY.
&&
EVENT NUMBER GYX1200235
MPKLocal storm report, Aug 10, 11:18 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND DMG 3 ESE BRIDGTON 44.03N 70.66W
08/10/2012 CUMBERLAND ME LAW ENFORCEMENT
MORE THAN 20 LARGE TREES UPROOTED AND SNAPPED ON
MEETINGHOUSE LANE IN VICKI LYN CAMPGROUND...TREES AND
WIRES ALSO DOWN ON WEYMOUTH ROAD
&&
EVENT NUMBER GYX1200236
MPKThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:13 PM EDT | Special Weather Statement | GYX | Belknap | 47 min |
| Aug 10, 2:03 PM EDT | Special Weather Statement | GYX | Carroll | 57 min |
| Aug 10, 2:07 PM EDT | Special Weather Statement | GYX | Strafford | 53 min |
| Aug 10, 2:36 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack, Rockingham, Strafford | 54 min |
| Aug 10, 2:48 PM EDT | Areal Flood Advisory | GYX | Grafton, Sullivan | 3 hr |
| Aug 10, 3:30 PM EDT | Special Weather Statement | GYX | Grafton | 45 min |
| Aug 10, 3:51 PM EDT | Special Weather Statement | GYX | Belknap | 39 min |
| Aug 10, 3:53 PM EDT | Areal Flood Advisory | GYX | Belknap, Grafton, Merrimack | 3 hr |
| Aug 10, 4:04 PM EDT | Areal Flood Advisory | GYX | Coos | 116 min |
| Aug 10, 4:35 PM EDT | Flash Flood Warning | GYX | Belknap, Grafton | 3 hr |
| Aug 10, 5:23 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Merrimack, Rockingham, Strafford | 112 min |
| Aug 10, 6:18 PM EDT | Areal Flood Advisory | GYX | Carroll, Coos, Grafton | 3 hr |
| Aug 10, 6:53 PM EDT | Special Weather Statement | GYX | Carroll | 52 min |
| Aug 9, 9:25 PM EDT | Areal Flood Advisory | GYX | Somerset | 80 min |
| Aug 9, 11:44 PM EDT | Special Weather Statement | GYX | Androscoggin | 61 min |
| Aug 9, 11:58 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford, York | 62 min |
| Aug 10, 12:50 AM EDT | Special Weather Statement | GYX | Cumberland | 55 min |
| Aug 10, 5:32 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 3 hr |
| Aug 10, 7:43 PM EDT | Special Weather Statement | GYX | Oxford | 47 min |
Nearby
Flash Flood Watches in Maine, 2012Flash Flood Watches in New Hampshire, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.